Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 243, NWS Jacksonville, FL

September 20, 2007Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Sep 20, 2007, 4:11 PM EDT for Marion County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2007, 4:11 PM EDT (20:11 UTC)
Expired
Sep 20, 2007, 5:00 PM EDT
In force
49 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2007-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2007-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1353 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:40 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 20, 2:40 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT THU SEP 20 2007

...ABOVE CLIMO POPS FOR MANY AREAS THROUGH THE WEEKEND...

.SHORT TERM...MAIN CIRCULATION CENTER HAS TAKEN SHAPE OFFSHORE THE
WEST CENTRAL FLORIDA COAST PER LATEST MSAS ANALYSIS. SOUTHEAST
FLOW ON THE EASTERN SIDE OF THIS SYSTEM COMBINED WITH NORTHEAST
FLOW FROM HIGH PRESSURE OVER THE CAROLINAS IS PRODUCING A NARROW
CONVERGENCE ZONE ALONG THE FLORIDA/GEORGIA STATE LINE. ALSO NOTED
ON MSAS IN THE SAME VICINITY IS AN AXIS OF HIGH THETA-E WHICH
STRETCHES WELL OFFSHORE. HAVE THUS FAR SEEN MOST OF THE
THUNDERSTORM ACTIVITY WITHIN THIS AXIS AND ONE OF THE STRONGER
STORMS OVER NORTHERN NASSAU WAS ABLE TO TAKE ADVANTAGE OF ENHANCED
LOCALIZED HELICITY TO PRODUCE AN IMPRESSIVE ROTATIONAL SIGNATURE
ON RADAR. FORTUNATELY...THIS SIGNATURE WAS FLEETING AND DISSIPATED
BEFORE APPROACHING THE MORE POPULATED AREAS TO THE WEST. FOR THE
REMAINDER OF THE EVENING...SVR INDICES SHOW THIS TO BE AN ISOLATED
INCIDENT AND JUST STRONG ACTIVITY WITH EXCESSIVE LIGHTNING AND
SOME STRONG WIND GUSTS EXPECTED WITH THE MOST INTENSE ACTIVITY.

FOR TONIGHT...MODELS ARE INSISTENT ON DEVELOPING RAIN SHIELD ON THE
EAST SIDE OF CIRCULATION CENTER AND HAVE SEEN SOME FILLING IN OF
THE POP COVERAGE TO THE SOUTH OF THE AREA THIS AFTERNOON. WILL NOT
GO AS HIGH AS THE MODEL POPS BUT WILL CARRY HIGH END SCATTERED FOR
THE SOUTHERN SUWANNEE VALLEY WELL INTO THE LATE EVENING HOURS.
WITH ABUNDANT RAINFALL OVER PORTIONS OF SE GEORGIA TODAY AND
LIGHTER WINDS EXPECTED IN THAT AREA...WILL CONTINUE TO CARRY
FOG IN THE GRID SET.

FOR FRIDAY...MODELS IN AGREEMENT IN GULF LOW LIFTING SLOWLY TOWARD
THE GULF COAST WITH SIMILAR POSITIONS AT 36 HOURS. AS IS USUALLY
THE CASE IN THESE SITUATIONS...PLACEMENT OF THE MAIN MOISTURE FEED
IS IN QUESTION AND VARIES AMONG THE MODELS. THE GFS KEEPS THE AXIS
LARGELY OFFSHORE WITH A DRY SLOT FORMING OVER THE SUWANNEE VALLEY.
THE NAM KEEPS THE AXIS OVER THE HEART OF THE PENINSULA WITH LIKELY
POPS FOR MOST AREA. WILL GO WITH A BLEND FOR NOW WITHOUT ALOT TO
GO ON WHICH RESULTS IN A SMALL AREA OF LIKELY POPS OVER INLAND
NORTHEAST FLORIDA. AS FAR AS THE SEVERE THREAT...MODELS INDICATE
HELICITIES WILL BE MANAGEABLE BUT HIGHLY DEPENDENT ON SUBTROPICAL
DEVELOPMENT IN THE GULF SO IT WILL NEED TO BE MONITORED.
OTHERWISE...LOOKS LIKE A SUMMER PATTERN WITH CAPES OVER 2500 J/KG
AND IF DRY SLOT COMES IN THE THREAT OF WET MICROBURSTS TO
INCREASE.

INTO THE WEEKEND...SOUTH TO SOUTHEAST FLOW REGIME LOOKS TO CONTINUE
WITH ABUNDANT MOISTURE WHICH FAVORS ABOVE CLIMO POPS. GFS DOES
SHOW SECONDARY LOW DEVELOPMENT WHICH WILL BE DISCOUNTED FOR NOW IN
FAVOR OF THE SINGLE SYSTEM NAM12. REGARDLESS IT LOOKS LIKE HIGH
END SCATTERED POPS FOR ALL AREAS SATURDAY AND SUNDAY WITH
ADDITIONAL LOCALIZED FLOODING CONCERNS.

.LONG TERM...HIGH PRESSURE RIDGE OFF THE CAROLINA COAST WILL TRY
TO EXERT MORE INFLUENCE OVER THE AREA THROUGH NEXT WEEK.
HOWEVER...MOISTURE WILL REMAIN HIGH WITH CONTINUED ABOVE CLIMO
POPS EXPECTED.

&&

.AVIATION...
A VERY MESSY TAF SITUATION WITH A MIX OF MVFR/VFR CIGS AT TAF SITES
AS THINGS BOUNCE UP AND DOWN IN SHOWER ACTIVITY...EXPECT STATUS QUO
THROUGH THIS EVENING...THEN SHOWER ACTIVITY SHOULD BECOME MORE
ISOLATED AFTER MIDNIGHT WITH IFR/MVFR CIGS IN STRATUS DECK FORMING
AND HAVE ADDED SOME 4-6SM SHALLOW FOG IN THE TAFS AS WELL TO COVER
FOR ABUNDANT MOISTURE IN THE LOWER ATMOSPHERE BUT DENSE FOG IS NOT
EXPECTED AS ATMOSPHERE REMAINS MIXED.

&&

.MARINE...
LATEST 17Z/18Z BUOY REPORTS SHOW SEAS OF 5-6 FT FM GRAYS REEF TO
FERN BEACH AND SOUTH TO CAPE CANAVERAL...THE ONLY OFFSHORE REPORT IS
AT 9 FT AT THE SABSOON TOWER NETWORK...SO BASED ON THE LIMITED OBS
AND A DECREASING TREND IN THE SEAS WILL GO WITH SCEC FOR 5-6 FT SEAS
OUT TO 20 NM AND SCA DUE TO SEAS FOR THE OFFSHORE WATERS...AND HAVE
CARRIED THIS THROUGH MIDNIGHT. OTHERWISE EAST WINDS AROUND 15 KNOTS
WILL SLOWLY VEER TO THE SOUTHEAST BY FRI MORNING AND SEAS WILL
CONTINUE TO SUBSIDE BELOW HEADLINE LEVELS ON FRIDAY. FORECAST
REMAINS CONSISTENT FOR THE WEEKEND INTO EARLY NEXT WEEK WITH GUD
BOATING CONDITIONS DEVELOPING WITH THE RIDGE TO THE NORTH OF THE
REGION AND ESELY WINDS OF 10 TO 15 KNOTS AND SEAS SETTLING DOWN INTO
THE 2 TO 4 FT RANGE THROUGH THE PERIOD.

SURF ZONE UPDATE...WILL KEEP COASTAL FLOOD STATEMENT IN PLACE
THROUGH THE EVENING HOURS WITH SEAS OF 4 TO 6 FT AND MINOR BEACH
EROSION/FLOODING POSSIBLE WITH THE LATE AFTERNOON HIGH TIDE. HIGH
RISK OF RIP CURRENTS WILL LIKELY BE LOWERED TO MODERATE ON FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  70  86  70  89 /  40  50  30  40
SSI  76  84  75  86 /  50  60  30  40
JAX  75  87  72  88 /  50  50  30  50
SGJ  77  86  74  86 /  40  40  20  60
GNV  73  88  70  89 /  40  50  30  60
OCF  73  88  71  89 /  40  50  30  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL MIDNIGHT EDT
     TONIGHT FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM
     TO 60 NM OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM
     TO 60 NM OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO
     60 NM OFFSHORE.

&&

DEESE/HESS/WALKER
Hazardous weather outlook, Sep 20, 9:45 AM EDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT THU SEP 20 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
945 AM EDT THU SEP 20 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ROUGH SURF AND HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

THE PRESSURE GRADIENT BETWEEN LOW PRESSURE OVER THE EASTERN GULF OF
MEXICO AND HIGH PRESSURE TO THE NORTH WILL PRODUCE MODERATE
NORTHEAST WINDS ALONG THE COAST. ROUGH SURF...BEACH EROSION AND
MINOR COASTAL FLOODING WILL CONTINUE TODAY. THE ONSHORE FLOW AND
ROUGH SURF WILL CONTRIBUTE TO A HIGH RISK OF RIP CURRENTS.

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL STILL HAVE THE
POTENTIAL TO PRODUCE SOME LOCALLY HEAVY RAINFALL...ALTHOUGH THE
THREAT IS LESS THAN IN PREVIOUS DAYS...IT WILL MAINLY EXIST ALONG
THE I-10 CORRIDOR IN NORTHEAST FLORIDA AND ACROSS SOUTHEAST GEORGIA
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND.

SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY HEAVY RAINFALL AMOUNTS AND REPORTS
OF FLOODING TO THE NATIONAL WEATHER SERVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT/HESS

In the hours before

Special weather statement, Sep 20, 12:44 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1244 PM EDT THU SEP 20 2007

FLZ024-GAZ164-165-201730-
CHARLTON-INLAND CAMDEN-NASSAU-
1244 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...NORTHWESTERN NASSAU AND NORTHWESTERN CAMDEN COUNTIES FOR
STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 130 PM EDT...

AT 1244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF HILLIARD...MOVING
NORTH AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND KINGS FERRY...HILLIARD...FOLKSTON...HOMELAND AND WINOKUR
THROUGH 130 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Sep 20, 2:11 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
211 PM EDT THU SEP 20 2007

GAZ164-201845-
CHARLTON-
211 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 245 PM
EDT...

AT 211 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 6 MILES NORTHEAST OF HOMELAND...OR 6 MILES
NORTHEAST OF FOLKSTON...MOVING NORTHWEST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HOMELAND...FOLKSTON...
WINOKUR AND RACE POND THROUGH 245 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH
LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Sep 20, 2:41 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
241 PM EDT THU SEP 20 2007

GAZ164-201930-
CHARLTON-
241 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
CHARLTON COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 330 PM
EDT...

AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF HOMELAND...OR 4
MILES NORTHEAST OF FOLKSTON...MOVING NORTHWEST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HOMELAND AND WINOKUR
THROUGH 330 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG
WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA
Local storm report, Sep 20, 3:06 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
306 PM EDT THU SEP 20 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLOOD            HILLIARD                30.69N 81.92W
09/20/2007                   NASSAU             FL   NWS EMPLOYEE

            CAR STUCK IN MUD ON DIRT ROAD- POOLE RD.- NEAR HILLIARD.

&&

MZ
Special weather statement, Sep 20, 3:10 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
310 PM EDT THU SEP 20 2007

FLZ040-202015-
MARION-
310 PM EDT THU SEP 20 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 415 PM EDT...

AT 310 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF SUMMERFIELD...OR
8 MILES NORTHWEST OF WILDWOOD...MOVING NORTHWEST AT 15 MPH. THESE
THUNDERSTORMS WILL AFFECT AREAS AROUND WEIRSDALE...
SUMMERFIELD...OCKLAWAHA...LAKE WEIR...SILVER SPRINGS SHORES...
BELLEVIEW AND SANTOS THROUGH 415 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS
INDICATED WEAK ROTATION WITHIN THIS STORM. TORNADOES MAY DEVELOP
WITH LITTLE OR NO ADVANCE WARNING. HEAVY RAINFALL WILL PRODUCE
PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZIBURA

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 7:59 AM EDTCoastal Flood StatementJAXFlagler, Nassau12 hr
Sep 20, 12:11 PM EDTTornado WarningJAXNassau32 min
Sep 20, 6:03 PM EDTSevere Thunderstorm WarningJAXMarion, Putnam57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.